Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Feeling extreme fatigue, tiredness, full body and joint pains. Is tsh 0.0008 level normal?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1484 Questions
Hi sir,
I have a extreme fatigue, tiredness, full body and joint pains. i gone for master health checkup.
hemoglobin and all the things are normal
but my tsh level is 0.0008. Pls advice it is normal. or it's under normal
if it is not normal the above symptoms are caused by tsh?

Awaiting for your valuable answer
Posted Sat, 6 Oct 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 38 hours later
The TSH is definitely abnormal. If you are on pain killers like opioid analgesics and steroids (such as prednisone) then the TSH can sometimes be low without any true medical problem. If you are not on these medications, then the TSH is strongly suggestive of an overactive thyroid called 'hyperthyroidism'. Uncommonly it can also be 'Secondary hypothyroidism' ie an underactive thyroid due to pituitary/hypothalamus problems. These are the 2 most important causes. However there can be other reasons also which an endocrinologist can help ascertain. This is best achieved by a formal consultation in person with an endocrinologist.

The next step typically involves doing further laboratory tests like Free T4, Total T3, T3 resin uptake, repeat TSH and TSI (Thyroid Stimulating Immunoglobulins), CBC with differential, Complete Metabolic panel including electrolytes, liver and kidney functions tests, prolactin) and likely a radioactive iodine 123 uptake and scan test. This will allow proper diagnosis and guide treatment options that may include either a pill or radiation or surgery depending on the cause. Sometimes it is only due to temporary bruising of the thyroid gland ('thyroiditis') and this often recovers spontaneously with only symptomatic treatment.
For more details please read
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor